Econometrica: Mar 2011, Volume 79, Issue 2

On the Existence of Monotone Pure‐Strategy Equilibria in Bayesian Games

https://doi.org/10.3982/ECTA8934
p. 499-553

Philip J. Reny

We generalize Athey's (2001) and McAdams' (2003) results on the existence of monotone pure‐strategy equilibria in Bayesian games. We allow action spaces to be compact locally complete metric semilattices and type spaces to be partially ordered probability spaces. Our proof is based on contractibility rather than convexity of best‐reply sets. Several examples illustrate the scope of the result, including new applications to multi‐unit auctions with risk‐averse bidders.

Log In To View Full Content

Back